Lump on lip after Juvederm injections? (photos)

About 3 months ago, I had my third syringe of Juvederm ultra xc. My results are always lovely but this time I developed a small, hard bump on the lower left corner of my lips. Over time, it has gradually gotten softer and it may have gotten less noticeable but I cannot be sure. My injector has 10+ years of experience and assured me that this happens. Still, it bother me a bit. Will this go away? Do I have to get my lip dissolved? Will it be less noticeable as I gradually get more injections?

Doctor Answers 6

Juvederm will be less noticeable... but

Yes, it should get less noticeable over time. If at 3 months you are still experiencing lumps, you can either wait (if you can feel a lump, I always say its ok, if you can SEE a lump, thats different), the other option is to have the Juvederm HA dissolved by an enzyme called Hylase or Hyaluronidase. Your injector can help you as she is very experienced. Enzyme works very well. 

Regards

Dr Davin Lim
Laser Dermatologist
Brisbane 
Australia. 


Brisbane Dermatologist
4.7 out of 5 stars 61 reviews

Lump from Juvederm in Lip

If it has been three months since you were injected and still have the lump then I would suggest you have the lump dissolved with Vitrase.  Best, Dr. Green

Lump on lip after Juvederm injections?

Thanks for your question.  I think this is something you should sit down and discuss with your physician injector.  It is possible this is a granuloma or an accumulation of filler. It is hard to tell from just a photo.  In my practice, it would be reasonable to attempt a trial of hyaluronidase to see if this lump could be dissolved.  However, there are other things this could represent so its best to work on this with your physician. Best of luck to you!

Alix J. Charles, MD
Hinsdale Dermatologic Surgeon
5.0 out of 5 stars 6 reviews

Lump on lip after Juvederm injections? (photos)

Thank you for your question and for sharing your photograph.  Over time your body will slowly dissolve this lump of filler material but if its appearance worsens, best to have it dissolved by your injector to avoid possible complications, such as an infection.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Bump on lip....

Thank you for your question.  Please follow up with your board certified Dermatologist as that may be due to filler which can then be dissolved with hyaluronidase, however there are other dermatologic diseases that can manifest like this.  A proper evaluation is necessary.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

What do I do with a lump that develops following lip injections?

This is a great question.  With lip injections you definitely run the risk of developing bumps after the injections. When this happens I recommend to my patients that they massage the bump and with that it typically resolves on its own.  However, if after 2 weeks and massaging the area, the bump is still present, it is best to inject a little hyaluronidase to dissolve the product .  If injected directly into the bump the rest of the lip's product should be safe.  I hope this helps.  

Elena Vega, DO
New York General Surgeon
5.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.